MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYGLASS DISCOVER; DISLODGER, STONE, BILIARY

BOSTON SCIENTIFIC CORPORATION SPYGLASS DISCOVER; DISLODGER, STONE, BILIARY
Model Number M00542990
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a spyglass discover was used in the cystic duct during a laparoscopic common bile duct exploration (lcbde) discover procedure performed on (b)(6) 2025.During procedure, a discover basket was used with a spycope to attempt to remove a stone.However, the stone was too large to be remove from the duct and got stuck inside the basket.There were no visible damage noted on the basket.The patient was then converted to open surgery.The basket was disassembled to remove the scope off.The stone was successfully removed from the basket.The basket and stone was successfully removed.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf device code a051104 captures the reportable event of basket failure to release stone.Imdrf impact code f19 captures the reportable event of surgical intervention.
 
Event or Problem Description
It was reported to boston scientific corporation that a spyglass discover was used in the cystic duct during a laparoscopic common bile duct exploration (lcbde) discover procedure performed on (b)(6) 2025.During procedure, a discover basket was used with a spycope to attempt to remove a stone.However, the stone was too large to be remove from the duct and got stuck inside the basket.There were no visible damage noted on the basket.The patient was then converted to open surgery.The basket was disassembled to remove the scope off.The stone was successfully removed from the basket.The basket and stone was successfully removed.Additional information received on february 7, 2025.The size of the stone was approximately 5-6mm.
 
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf device code a051104 captures the reportable event of basket failure to release stone.Imdrf impact code f19 captures the reportable event of surgical intervention.Block h2: block b5 has been updated based on the additional information received on february 7, 2025.Correction to field g1 mfr site facility name, mfr site address 1, mfr site city, mfr site zip/post code, and mfr site country.

Brand Name
SPYGLASS DISCOVER
Common Device Name
DISLODGER, STONE, BILIARY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21335233
Report Number3005099803-2025-00320
Device Sequence Number14392425
Product Code LQR
UDI-Device Identifier00191506004255
UDI-Public00191506004255
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K203322
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00542990
Device Catalogue NumberM00542990
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2025
Supplement Date Received by Manufacturer02/07/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date03/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient RaceWhite